MAUDE Adverse Event Report: JOHNSON & JOHNSON SURGICAL VISION, INC TECNIS; TORIC IOLS

JOHNSON & JOHNSON SURGICAL VISION, INC TECNIS; TORIC IOLS
Model Number ZCT150
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Capsular Bag Tear (2639)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Age/date of birth: unknown, information not provided.Gender/sex: unknown, information not provided.Date of event: unknown, not provided.Implant and explant dates: if implanted or explanted; give date: not applicable as the lens was inserted and removed.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that the tecnis toric intraocular lens (model zct150, +15.5 diopter) was implanted, removed and replaced in the same procedure as the patient moved and the capsule ruptured.Reportedly, a three-piece intraocular lens was implanted as a replacement.No incision enlargement, no vitrectomy was performed and no patient injury was reported.No further information provided.
 
Additional Manufacturer Narrative
Device available for evaluation: yes.Returned to manufacturer on: 11/14/2018.Device returned to manufacturer: yes.Device evaluation: the product was returned to the manufacturing site for evaluation.A visual inspection of the return shows the product was cut in half, most probably to make removal possible.Considering the condition of the lens, further analysis is not possible.The complaint event could not be confirmed.Manufacturing records review: the manufacturing records for the intraocular lens were reviewed.The product was manufactured and released according to specification.A search of complaints related to this production order number was performed.The search revealed that there was one other complaint received for this production order number however there is no relation between these complaints.Labeling review: the directions for use (dfu) was reviewed.The dfu adequately provides instructions and precautions along with warnings for the proper use and handling of the device.As a result of the investigation there is no indication of a product quality deficiency and the reported issue could not be verified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Device evaluation: the product testing could not be performed as the product was not returned.The reported complaint cannot be confirmed.Manufacturing record review: the manufacturing process record was evaluated and no deviation was found during process related to the complaint issue reported.There was no discrepancy found during the mrr (manufacturing record review).The product was manufactured and released according to specifications.A search revealed no other related complaints were received under the production order.Labeling review: the directions for use (dfu) was reviewed.The dfu adequately provides instructions and precautions for the proper use and handling of the product.Conclusion: based on the investigation results there is no indication of a product quality deficiency.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
This correction mdr is being submitted to address inaccurate information in section f on the xml version of the previous submission caused by a software glitch in the transmission process.The internal non-conformance numbers for this software issue are nr-0148919 and capa-010215.

Brand Name
TECNIS
Common Device Name
TORIC IOLS
Manufacturer (Section D)
JOHNSON & JOHNSON SURGICAL VISION, INC
santa ana CA
MDR Report Key7959719
Report Number3011852734-2018-00189
Device Sequence Number13846041
Product Code HQL
UDI-Device Identifier05050474552050
UDI-Public(01)05050474552050(17)210816
Combination Product (Y/N)Y
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 11/03/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/16/2021
Device Model NumberZCT150
Device Catalogue NumberZCT150U155
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/14/2018
Was the Report Sent to FDA? No
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 09/13/2018
Supplement Date Received by Manufacturer11/01/2018
12/16/2018
10/25/2020
Initial Report FDA Received Date10/12/2018
Supplement Report FDA Received Date11/13/2018
01/10/2019
11/03/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Date Report Sent to FDA01/01/2005